Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 810, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Sep 17, 2016, 6:01 PM CDT for 5 counties in Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2016, 6:01 PM CDT (23:01 UTC)
- Expired
- Sep 17, 2016, 6:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Garvin County, OK, McClain County, OK, Murray County, OK, Pontotoc County, OK, Pottawatomie County, OK
The radar
The Norman radar (KTLX), 67 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 17, 1:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 521 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
994
WUUS54 KOUN 172301
SVROUN
OKC049-087-099-123-125-172345-
/O.NEW.KOUN.SV.W.0810.160917T2301Z-160917T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
601 PM CDT SAT SEP 17 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MCCLAIN COUNTY IN CENTRAL OKLAHOMA...
NORTHWESTERN PONTOTOC COUNTY IN EAST CENTRAL OKLAHOMA...
SOUTHWESTERN POTTAWATOMIE COUNTY IN CENTRAL OKLAHOMA...
NORTHEASTERN MURRAY COUNTY IN SOUTHERN OKLAHOMA...
NORTHEASTERN GARVIN COUNTY IN SOUTHERN OKLAHOMA...
* UNTIL 645 PM CDT
* AT 600 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF TRIBBEY TO NEAR PAULS VALLEY...
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PAULS VALLEY...SULPHUR...WYNNEWOOD...STRATFORD...ROFF...ASHER...
TRIBBEY...WANETTE...BYARS...ST. LOUIS...VANOSS AND TROUSDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. IGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3449 9692 3466 9729 3485 9714 3511 9714
3511 9678 3474 9677
TIME...MOT...LOC 2300Z 281DEG 22KT 3504 9711 3475 9720
HAIL...0.88IN
WIND...60MPH
$$
BRB2 follow-up statements
656
WWUS54 KOUN 172320
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
620 PM CDT SAT SEP 17 2016
OKC049-087-099-123-125-172345-
/O.CON.KOUN.SV.W.0810.000000T0000Z-160917T2345Z/
MCCLAIN OK-PONTOTOC OK-POTTAWATOMIE OK-MURRAY OK-GARVIN OK-
620 PM CDT SAT SEP 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHEASTERN MCCLAIN...NORTHWESTERN PONTOTOC...SOUTHWESTERN
POTTAWATOMIE...NORTHEASTERN MURRAY AND NORTHEASTERN GARVIN
COUNTIES...
AT 619 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ST. LOUIS TO 7 MILES NORTHEAST OF WYNNEWOOD...
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SULPHUR...WYNNEWOOD...STRATFORD...ROFF...ASHER...WANETTE...BYARS...
ST.
LOUIS...VANOSS AND TROUSDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3463 9723 3485 9709 3511 9704 3511 9678
3474 9677 3449 9692
TIME...MOT...LOC 2319Z 273DEG 25KT 3507 9691 3473 9708
HAIL...1.00IN
WIND...60MPH
$$
BRB112
WWUS54 KOUN 172334
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
634 PM CDT SAT SEP 17 2016
OKC087-172343-
/O.CAN.KOUN.SV.W.0810.000000T0000Z-160917T2345Z/
MCCLAIN OK-
634 PM CDT SAT SEP 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MCCLAIN COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3458 9711 3466 9702 3485 9693 3508 9690
3508 9678 3474 9677 3449 9692
TIME...MOT...LOC 2333Z 291DEG 24KT 3505 9681 3458 9702
$$
OKC049-099-123-125-172345-
/O.CON.KOUN.SV.W.0810.000000T0000Z-160917T2345Z/
PONTOTOC OK-POTTAWATOMIE OK-MURRAY OK-GARVIN OK-
634 PM CDT SAT SEP 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHWESTERN PONTOTOC...SOUTH CENTRAL POTTAWATOMIE...NORTHEASTERN
MURRAY AND EAST CENTRAL GARVIN COUNTIES...
AT 633 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES SOUTHEAST OF ST. LOUIS TO 5 MILES NORTHWEST OF
SULPHUR...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SULPHUR...STRATFORD...ROFF...ST. LOUIS AND VANOSS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3458 9711 3466 9702 3485 9693 3508 9690
3508 9678 3474 9677 3449 9692
TIME...MOT...LOC 2333Z 291DEG 24KT 3505 9681 3458 9702
HAIL...0.88IN
WIND...60MPH
$$
BRBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 5:45 PM CDT, 16 minutes earlier.
Area forecast discussion, Sep 17, 5:45 PM CDT, 16 minutes before
Area Forecast Discussion National Weather Service Norman OK 545 PM CDT SAT SEP 17 2016 .AVIATION... Complex of storms will push east of OKC/OUN TAF sites around 00Z. However another complex of storms is expected to push east and southeast across much of the area overnight tonight. This will create a period of MVFR and perhaps some IFR conditions. Convection and much of the cloud cover will exit before sunrise with VFR conditions through the day on Sunday at all sites. 30 && .PREV DISCUSSION... /ISSUED 328 PM CDT SAT SEP 17 2016/ .DISCUSSION... Severe thunderstorm potential through tonight is the primary concern. Through 8 pm this evening, severe storm potential will increase. As of 315 pm, a complex of strong to severe storms over far western Oklahoma will continue to move east near I-40. Damaging winds up to 70 mph will be the main hazard with this complex, though hail up to golf ball size, heavy rainfall, and frequent lightning are possible as well. This complex will likely impact the Oklahoma City metro area in the 5-7 pm time frame. This complex may grow upscale in wind potential as well as coverage in the next several hours with numerous severe reports of mainly damaging wind possible. Latest model runs, including HRRR, seemed to be doing a poor job handling this complex. Additional isolated to scattered strong to severe thunderstorms may form ahead of this complex through 8 pm this evening as the air is weakly capped across Oklahoma. South of the Red River, capping appears to be stronger. Sufficient shear (0-6 km bulk shear 30-45 kt) and instability (MLCAPE 1000-2500 J/kg which is in the 90th percentile or higher for this time of year) support supercells and multicells capable of large hail and damaging winds. Locally heavy rainfall is possible as well, though widespread flooding seems unlikely due to decent storm motions generally over 20 mph. After 8 pm this evening, activity this afternoon should diminish, and the main attention for additional storms will switch to the High Plains which may congeal and dive southeast into a large MCS/squall line. Latest model guidance have been suggesting this potential, though confidence is not too high as ongoing storms this afternoon will impact the local environment. There appears to be a lower severe threat with these storms compared to this afternoon due to the loss of daytime heating and as the boundary layer cools and becomes more stable. However, a few reports of damaging winds up to 70 mph and large hail up to golf balls will be possible along with locally heavy rainfall. The timing of this possible complex remains uncertain, but generally believe it would occur in the 8 pm to 4 am time frame. Did not go too high with rain chances tonight as not completely sure this complex will materialize. Sunday, a few morning showers and storms with locally heavy rainfall may linger during the morning hours, mainly southeast of I-44. Otherwise, decreasing clouds and hot/humid conditions are expected. Sunday night through next Saturday, hot and humid conditions are generally forecast with limited rain chances. Temperatures are forecast to be well above average for mid to late September. A cold front may bring cooler conditions and higher rain chances by the end of the week. MBS && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 65 88 70 92 / 60 30 10 0 Hobart OK 64 90 69 95 / 60 30 10 0 Wichita Falls TX 67 91 71 96 / 60 40 10 0 Gage OK 62 89 65 94 / 50 10 0 0 Ponca City OK 62 87 70 92 / 50 20 10 10 Durant OK 69 90 69 94 / 40 50 10 0 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 25/17
Hazardous weather outlook, Sep 17, 2:44 PM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 244 PM CDT SAT SEP 17 2016 OKZ004>048-050>052-TXZ083>090-181945- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 244 PM CDT SAT SEP 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... THERE IS A RISK OF STRONG TO SEVERE STORMS ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS THROUGH TONIGHT. LOCATION... A SLIGHT RISK COVERS AN AREA ALONG AND WEST OF A LINE FROM ALVA AND KINGFISHER... TO EL RENO AND LAWTON OKLAHOMA... TO CROWELL TEXAS. A MARGINAL RISK SURROUNDS THE SLIGHT RISK AND COVERS THE REST OF THE AREA. TIMING... THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE THROUGH 3 AM. IMPACTS... LARGE HAIL UP TO THE SIZE OF GOLF BALLS AND WIND GUSTS OF 60 TO 70 MPH WILL BE THE MAIN IMPACTS. HEAVY RAIN WILL ALSO BE A CONCERN. DISCUSSION... TWO ROUNDS OF STORMS ARE EXPECTED THROUGH EARLY SUNDAY. THE FIRST ROUND WILL BE WITH A SMALL COMPLEX OF STORMS MOVING EAST ALONG I-40 AND ANY ISOLATED TO SCATTERED STORMS THAT DEVELOP THIS AFTERNOON AND EARLY EVENING ACROSS PARTS OF CENTRAL AND SOUTHERN OKLAHOMA... AND WESTERN NORTH TEXAS. THE SECOND ROUND OF STORMS WILL BE DUE TO A THUNDERSTORM COMPLEX THAT IS EXPECTED TO DEVELOP AND MOVE ACROSS PARTS OF THE AREA LATER THIS EVENING AND OVERNIGHT. STRONG TO SEVERE STORMS WILL BE POSSIBLE WITH BOTH ROUNDS OF STORMS. DAMAGING WIND GUSTS AND LARGE HAIL WILL BE THE MAIN IMPACTS. HEAVY RAIN WILL ALSO BE A CONCERN. THE POTENTIAL FOR SEVERE STORMS WILL LIKELY DECREASE OVERNIGHT BUT GUSTY WINDS AND HEAVY RAIN WILL REMAIN POSSIBLE THROUGH EARLY SUNDAY. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREAS SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .THUNDERSTORMS... THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS THE AREA SUNDAY MORNING WITH THE STORMS MOVING EAST AND SOUTHEAST OUT OF THE AREA THROUGH THE DAY. THUNDERSTORMS WILL ALSO BE POSSIBLE WEDNESDAY NIGHT AND FRIDAY NIGHT ACROSS NORTHERN OKLAHOMA. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Sep 17, 5:02 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
502 PM CDT SAT SEP 17 2016
OKZ027-028-172230-
GRADY OK-MCCLAIN OK-
502 PM CDT SAT SEP 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GRADY AND
SOUTHWESTERN MCCLAIN COUNTIES UNTIL 530 PM CDT...
AT 459 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
DIBBLE...MOVING EAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING
IS ISSUED OR IF STORMS THREATEN YOU.
&&
LAT...LON 3491 9771 3507 9772 3516 9746 3501 9738
3486 9739
TIME...MOT...LOC 2159Z 272DEG 14KT 3499 9764
BRBLocal storm report, Sep 17, 5:12 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
512 PM CDT SAT SEP 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND GST 3 SW MOORE 35.30N 97.51W
09/17/2016 E70 MPH CLEVELAND OK TRAINED SPOTTER
70 MPH ESTIMATED GUST NEAR SERRANO DR. AND SW 168TH
&&
MBSSpecial weather statement, Sep 17, 5:32 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
532 PM CDT SAT SEP 17 2016
OKZ018>020-024-025-172315-
OKLAHOMA OK-CANADIAN OK-LOGAN OK-PAYNE OK-KINGFISHER OK-
532 PM CDT SAT SEP 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OKLAHOMA...
CANADIAN...LOGAN...SOUTHWESTERN PAYNE AND KINGFISHER COUNTIES UNTIL
615 PM CDT...
AT 529 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM NEAR HENNESSEY TO NEAR EL RENO...MOVING EAST AT 30 MPH. OTHER
THUNDERSTORMS WERE DEVELOPING AHEAD OF THIS LINE ACROSS LOGAN
COUNTY. THESE THUNDERSTORMS ARE ALSO MOVING EAST AT 30 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3616 9724 3575 9714 3542 9805 3556 9819
3617 9799
TIME...MOT...LOC 2229Z 269DEG 27KT 3613 9783 3557 9797
BRBSpecial weather statement, Sep 17, 5:44 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 544 PM CDT SAT SEP 17 2016 OKZ042-172315- PONTOTOC OK- 544 PM CDT SAT SEP 17 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PONTOTOC COUNTY UNTIL 615 PM CDT... AT 543 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ROFF...MOVING EAST AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... MINOR FLOODING IN AREAS OF POOR DRAINAGE... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3457 9671 3461 9693 3470 9693 3472 9671 TIME...MOT...LOC 2243Z 277DEG 19KT 3465 9687 BRB
Special weather statement, Sep 17, 5:49 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
549 PM CDT SAT SEP 17 2016
OKZ030-172315-
POTTAWATOMIE OK-
549 PM CDT SAT SEP 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POTTAWATOMIE COUNTY
UNTIL 615 PM CDT...
AT 546 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PINK...MOVING
EAST AT 25 MPH.
ANOTHER AREA OF THUNDERSTORMS WITH STRONG WIND GUSTS IS LOCATIONED
NEAR NORMAN AND WILL MOVE INTO POTTAWATOMIE COUNTY SHORTLY.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS OVER 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3512 9690 3509 9712 3511 9714 3536 9714
3532 9682
TIME...MOT...LOC 2246Z 289DEG 23KT 3525 9711
BRBSpecial weather statement, Sep 17, 5:52 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
552 PM CDT SAT SEP 17 2016
OKZ012-013-020-172330-
NOBLE OK-PAYNE OK-GARFIELD OK-
552 PM CDT SAT SEP 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NOBLE...PAYNE AND
SOUTHEASTERN GARFIELD COUNTIES UNTIL 630 PM CDT...
AT 551 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 4 MILES NORTHEAST OF MARSHALL TO NEAR PERKINS...MOVING EAST AT
20 MPH.
HAZARDS INCLUDE...
WIND GUSTS OVER 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3634 9703 3633 9703 3633 9698 3594 9675
3594 9714 3595 9714 3594 9719 3616 9730
3617 9775 3645 9746
TIME...MOT...LOC 2251Z 260DEG 19KT 3619 9757 3596 9707
BRBThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 3:13 AM CDT | Special Weather Statement | OUN | Alfalfa | 32 min |
| Sep 17, 2:00 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon, Roger Mills | 60 min |
| Sep 17, 2:08 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Murray | 28 min |
| Sep 17, 2:28 PM CDT | Special Weather Statement | OUN | Johnston | 47 min |
| Sep 17, 2:57 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Greer, Harmon, Jackson, Kiowa and 2 more | 63 min |
| Sep 17, 3:14 PM CDT | Special Weather Statement | OUN | Johnston | 31 min |
| Sep 17, 3:23 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Johnston | 37 min |
| Sep 17, 3:30 PM CDT | Special Weather Statement | OUN | Canadian | 30 min |
| Sep 17, 3:43 PM CDT | Special Weather Statement | OUN | Canadian | 32 min |
| Sep 17, 3:48 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Custer, Kiowa, Washita | 57 min |
| Sep 17, 4:07 PM CDT | Special Weather Statement | OUN | Canadian | 23 min |
| Sep 17, 4:11 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 34 min |
| Sep 17, 4:14 PM CDT | Special Weather Statement | OUN | Oklahoma | 31 min |
| Sep 17, 4:18 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Oklahoma | 27 min |
| Sep 17, 4:26 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 64 min |
| Sep 17, 4:31 PM CDT | Areal Flood Advisory | OUN | Cleveland, Oklahoma | 3 hr |
| Sep 17, 4:45 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Oklahoma | 30 min |
| Sep 17, 4:47 PM CDT | Special Weather Statement | OUN | Oklahoma | 28 min |
| Sep 17, 4:54 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian, Kingfisher | 39 min |
| Sep 17, 4:56 PM CDT | Special Weather Statement | OUN | Murray | 34 min |
| Sep 17, 4:59 PM CDT | Special Weather Statement | OUN | Oklahoma | 31 min |
| Sep 17, 5:02 PM CDT | Special Weather Statement | OUN | McClain | 28 min |
| Sep 17, 5:05 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland | 25 min |
| Sep 17, 5:23 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Garvin, Grady, McClain, Oklahoma | 52 min |
| Sep 17, 5:32 PM CDT | Special Weather Statement | OUN | Canadian, Kingfisher, Logan | 43 min |
| Sep 17, 5:44 PM CDT | Special Weather Statement | OUN | Pontotoc | 31 min |
| Sep 17, 5:49 PM CDT | Special Weather Statement | OUN | Pottawatomie | 26 min |
| Sep 17, 5:52 PM CDT | Special Weather Statement | OUN | Noble, Payne | 38 min |
| Sep 17, 6:29 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Johnston, Murray, Pontotoc, Pottawatomie, Seminole | 28 min |
| Sep 17, 6:30 PM CDT | Special Weather Statement | OUN | Noble, Payne | 30 min |
| Sep 17, 6:56 PM CDT | Special Weather Statement | OUN | Coal, Hughes, Seminole | 49 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.